We report a case of a 53-year-old woman who presented initially with sepsis and later in her stay developed a severe and rapidly progressing hyperthermia after a decrease in oral baclofen dosage. Her fever peaked at 42.5○C (108.5○F), creating a broad differential diagnosis and complicating her initial sepsis diagnosis. When the oral baclofen dose was increased, the fevers resolved which confirmed the clinical diagnosis of baclofen withdrawal. Dose reductions of oral baclofen should be made gradually and with caution, and patients should be monitored for fevers as a possible symptom of baclofen withdrawal.
- musculoskeletal and joint disorders
- unwanted effects / adverse reactions
Statistics from Altmetric.com
Contributors KR: wrote the initial manuscript. VP: edited the manuscript and took care of the patient. EK: took care of the patient and edited the manuscript. WN: took care of the patient and edited the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Next of kin consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.